Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 17, 2010, 3:43 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2010, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 17, 2010, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR
The radar
The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:09 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 17, 3:09 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT SAT JUL 17 2010 .DISCUSSION... WEAKNESS IN THE UPPER LEVEL RIDGE SHOULD PERSIST THROUGH MONDAY...WHICH MEANS ISOLATED TO SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE FOUR STATE AREA THROUGH MONDAY. MODELS FORECAST THE RIDGE TO PARTIALLY FILL BACK IN TUESDAY AND WEDNESDAY...SO POPS HAVE BEEN REMOVED FOR TUESDAY AND WEDNESDAY. BUT BY THURSDAY AND FRIDAY ANOTHER WEAKNESS IN THE UPPER RIDGE IS PROGGED BY THE GFS MODEL TO OCCUR OVER NORTH TEXAS...THUS WILL INCLUDE POPS IN OUR FORECAST AGAIN FOR THURSDAY AND FRIDAY. WILL HAVE THE HIGHER POPS THURSDAY OVER NORTHEAST AND EAST TEXAS CLOSER TO THE BREAK IN THE UPPER RIDGE. WILL GO WITH A 30 PERCENT POP ON FRIDAY OVER THE WHOLE AREA...DUE TO THE UNCERTAINTY IN THE FORECAST THAT FAR OUT IN TIME. SINCE THESE BREAKDOWNS IN THE UPPER RIDGE ARE WEAK AND DIFFICULT TO PIN DOWN...THE FORECAST WILL LIKELY CHANGE FROM DAY TO DAY AS THE MODELS GET CLOSER TO THE TIME OF OCCURRENCE OF THE CHANGES. AFTERNOON HIGHS SHOULD CONTINUE TO BE COOLER ON SUNDAY AND MONDAY THAN OVER THE PREVIOUS FEW DAYS DUE TO MEANDERING CONVECTION...BUT WE MAY SEE HIGH TEMPERATURES IN THE UPPER 90S AGAIN BY TUESDAY AND WEDNESDAY...ALTHOUGH THAT IS NOT REFLECTED IN THE CURRENT FORECAST...MID 90S. && .AVIATION... VFR FLIGHT CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS OVER THE FOUR STATE REGION...WITH MAINLY SCT TO BKN CLOUDS BETWEEN 4 AND 6 KFT THIS AFTERNOON AND EVENING ALONG WITH CIRRUS BLOW OFF FROM CONVECTION. FLIGHT HAZARDS WILL BE CREATED BY SCATTERED TSTMS... WHICH WILL CONTINUE TO DEVELOP AND MOVE SOUTH IN A WARM AND MOIST AIRMASS. EXPECT BRIEF IFR CONDITIONS NEAR THE STRONGER STORMS. IN ADDITION...OUTFLOW BOUNDARIES WILL MOVE SOUTH AHEAD OF STORMS... CREATING GUSTY NORTH TO NORTHEAST WINDS. CONVECTION SHOULD BECOME ISOLATED AFTER 02Z THIS EVENING. SURFACE WINDS MAINLY SOUTH TO SOUTHWEST BETWEEN 5 AND 10 KTS. GUSTS TO NEAR 35 KTS POSSIBLE VICINITY OF TSTMS AND OUTFLOW BOUNDARIES. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 94 76 94 76 / 30 20 10 30 20 MLU 74 94 75 92 75 / 30 30 20 40 20 DEQ 74 96 74 96 75 / 20 20 10 20 10 TXK 74 94 75 95 75 / 20 20 10 20 10 ELD 75 94 75 93 73 / 20 20 10 30 10 TYR 76 96 76 95 76 / 20 20 10 30 10 GGG 76 95 76 95 76 / 20 20 10 30 10 LFK 76 95 76 95 75 / 20 30 20 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/14
Hazardous weather outlook, Jul 17, 11:33 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CDT SAT JUL 17 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1133 AM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE UPPER LEVEL HIGH PRESSURE AREA THAT HAD SUPPRESSED CONVECTION OVER OUR AREA IN RECENT DAYS...MOVED WEST OF THE FOUR STATE AREA LAST NIGHT...AND THIS WILL ALLOW SCATTERED THUNDERSTORMS TO OCCUR OVER NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH THE AFTERNOON HOURS TODAY. OUTFLOW BOUNDARIES OVER FAR NORTHWEST LOUISIANA AND OVER WEST LOUISIANA AND EAST TEXAS...WILL HELP TO FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT OVER NORTHWEST LOUSIANA AND EAST TEXAS IN THE AFTERNOON HOURS. THE MAIN THREATS FROM THESE STORMS WILL BE STRONG...GUSTY...WINDS AND ISOLATED POCKETS OF HEAVY RAINFALL DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY NEXT WEEK. THE MAIN THREAT FROM THESE STORMS WILL BE BRIEF HEAVY RAINFALL. THERE ALSO MAY BE DAMAGING WIND GUSTS IN ISOLATED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. 03
In the hours before
Special weather statement, Jul 17, 11:30 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT SAT JUL 17 2010
LAZ001-002-171730-
BOSSIER-CADDO-
1130 AM CDT SAT JUL 17 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GILLIAM...
GREENWOOD...HAUGHTON...MOORINGSPORT...OIL CITY...SHREVEPORT AND
VIVIAN...
AT 1125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GILLIAM...OR 24 MILES NORTHWEST
OF BOSSIER CITY...MOVING SOUTH AT 25 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
14Special weather statement, Jul 17, 12:27 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT SAT JUL 17 2010
LAZ001-002-010-171815-
BOSSIER-CADDO-DE SOTO-
1227 PM CDT SAT JUL 17 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...SHREVEPORT AND STONEWALL...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHREVEPORT...MOVING SOUTH AT 10
MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
BRIEF HEAVY RAINFALL WILL ALSO OCCUR WITH THIS THUNDERSTORM.
03Special weather statement, Jul 17, 2:43 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT SAT JUL 17 2010
TXZ150-152-153-172045-
NACOGDOCHES-RUSK-SHELBY-
243 PM CDT SAT JUL 17 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK...
IN EASTERN TEXAS...
SHELBY AND NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON AND TIMPSON...
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TIMPSON...OR 12 MILES WEST OF
CENTER...MOVING SOUTHWEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 48 min |
| Jul 17, 11:42 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 48 min |
| Jul 17, 12:43 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 62 min |
| Jul 17, 2:19 PM CDT | Areal Flood Advisory | SHV | Lincoln, Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.